Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 415, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 25, 2007, 7:37 PM CDT for Culberson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 25, 2007, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 4359 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 260038 SVRMAF TXC109-260130- /O.NEW.KMAF.SV.W.0415.070626T0037Z-070626T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 737 PM CDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS... * UNTIL 830 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL CULBERSON COUNTY...OR 21 MILES SOUTH OF PINE SPRINGS...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN CULBERSON COUNTY NEAR AND JUST EAST OF HIGHWAY 54... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3117 10459 3113 10490 3164 10494 3167 10473 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:39 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 25, 2:39 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON JUN 25 2007 .SHORT TERM... PERSISTENT PATTERN TO REMAIN IN PLACE THROUGH TONIGHT WITH AN UPPER LEVEL LOW PRESSURE SYSTEM NEARLY STATIONARY JUST TO THE NORTHEAST OF THE FORECAST AREA. THE EXTREME EASTERN PERMIAN BASIN WILL BE ON THE WESTERN FRINGE OF THE SYSTEM AND CLOSE ENOUGH TO CONTINUE THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORM THROUGH THE NIGHT. OUT WEST VERY INTENSE HEATING COMBINED WITH MOIST UPSLOPE FLOW AND STEEP LAPSE RATES SHOULD AGAIN YIELD ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OFF THE HIGHER TERRAIN. THIS ACTIVITY SHOULD WANE DURING THE EVENING WITH LOSS OF HEATING WITH NO SIGNIFICANT WAVE TO ORGANIZE AND SUSTAIN STORMS. A FEW STORMS COULD BE SEVERE GIVEN 0-6 KM BULK SHEAR OF 20 TO 25 KNOTS WITH CAPE IN EXCESS OF 1000 J/KG. WILL CONTINUE TO MENTION IN THIS IN THE HAZARDOUS WEATHER OUTLOOK. COULD BE SOME PATCHY FOG LATE TONIGHT BUT THINK IT WILL BE INSIGNIFICANT AND WILL NOT TO MENTION IN THE GRIDS. ALL IN ALL LITTLE CHANGES WERE MADE FOR TONIGHT. .LONG TERM... THE ABOVE MENTIONED UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHWEST TEXAS WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH MIDWEEK. THE FAVORED AREAS FOR THUNDERSTORMS ON TUESDAY WILL BE ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. A SECONDARY FOCUS WILL BE ACROSS THE HIGHER TERRAIN OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON AND EVENING HOURS. SIMILAR TO TODAY...NO SIGNIFICANT SHORTWAVE ACTIVITY IS PROGGED TO AFFECT THE AREA...SO RAIN CHANCES WILL REMAIN AT OR BELOW 30%. ON WEDNESDAY...BOTH THE GFS AND NAM ARE SHOWING AN INCREASE IN MID- LEVEL VORTICITY MAXIMA ON THE WESTERN EDGE OF THE UPPER LOW...BUT DIFFER WITH THE PLACEMENT OF SAID FEATURES. IN ADDITION...THE OPERATIONAL GFS...NAM/WRF AS WELL AS THE SREF ARE SHOWING A WEAK COLD FRONT MOVING INTO THE PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE AFTERNOON HOURS. WITH THIS IN MIND...WE HAVE INCREASED POPS ACROSS ALL AREAS WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE UPPER LOW IS EXPECTED TO GRADUALLY WEAKEN THROUGH THE END OF THE WORK WEEK AS A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE CENTRAL ROCKIES. A REMNANT SHEAR AXIS MAY LINGER ACROSS NORTH TEXAS AND MAY ACTUALLY EXTEND INTO PARTS OF WEST TEXAS. FOR NOW...WE WILL CONTINUE THE CURRENT FORECAST WHICH CALLS FOR GRADUALLY INCREASING TEMPERATURES AND DECREASING CHANCES OF PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 91 71 86 / 20 20 30 40 CARLSBAD NM 65 97 72 93 / 20 20 20 30 DRYDEN TX 70 91 72 92 / 20 20 20 30 FORT STOCKTON TX 70 94 72 91 / 20 20 20 30 GUADALUPE PASS TX 67 95 69 86 / 30 20 20 30 HOBBS NM 67 95 71 90 / 10 10 20 30 MARFA TX 58 91 64 87 / 30 30 20 30 MIDLAND INTL AIRPORT TX 69 91 71 89 / 10 10 20 30 ODESSA TX 70 93 72 89 / 10 10 20 30 WINK TX 72 99 74 92 / 10 20 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Jun 25, 1:54 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT MON JUN 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 154 PM CDT MON JUN 25 2007 /1254 PM MDT MON JUN 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN LOW ROLLING PLAINS...THE LOWER TRANS PECOS...THE DAVIS MOUNTAINS AND THE BIG BEND REGION THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY TO NICKEL SIZE HAIL. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE REGION TUESDAY NIGHT...AND CONTINUE WEDNESDAY AND THURSDAY. THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE UPPER TRANS PECOS REGION...THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE BIG BEND AREA. THE MAIN HAZARDS WITH THESE STORMS WILL BE HEAVY RAIN AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTION SHOULD SEVERE WEATHER THREATEN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 25, 5:34 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 PM CDT MON JUN 25 2007 NMZ027-028-252330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 434 PM MDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF QUEEN AT 434 PM MDT. THE STORM WAS NEARLY STATIONARY. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jun 25, 7:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 720 PM CDT MON JUN 25 2007 TXZ057-260115- VAN HORN AND HIGHWAY 54 CORRIDOR- 720 PM CDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL CULBERSON COUNTY. AT 720 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL CULBERSON COUNTY ALONG STATE HIGHWAY 54...16 MILES SOUTH OF PINE SPRINGS...MOVING SOUTH AT 15 MPH. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.